MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR RMT ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC NAVI-STAR RMT ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number NR7TCS4Y
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
Initially this event was assessed as a serious injury under the thermocool® smart touch® sf bi-directional navigation catheter.Additional information was received on 10/1/2020 stating that the 4mm non-irrigated catheter was being used for mapping.Ablation was performed with this catheter for a few seconds only.Since it was confirmed that ablation was performed for a few seconds with the 4 mm catheter, its relationship with the adverse event occurrence cannot be excluded; therefore, this event is also now assessed as a serious injury under the 4mm non-irrigated catheter with the awareness date of (b)(6) 2020.It was reported that a female patient underwent an atrioventricular reentrant tachycardia/wolff-parkinson-white syndrome (avrt/wpw) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a navi-star¿ rmt electrophysiology catheter and suffered cardiac tamponade (requiring pericardiocentesis) and cardiac arrest (requiring cardiopulmonary resuscitation (cpr)).During the procedure, a 4mm non-irrigated catheter was being used for mapping the left atrium.Ablation was done with this catheter for a few seconds only; however, the physician noticed they were not achieving enough contact force, and decided to switch to a thermocool® smart touch® sf bi-directional navigation catheter.No issues were experienced with the 4mm catheter.During the ablation phase with the thermocool® smart touch® sf bi-directional navigation catheter, the physician attempted pacing out of atrial tachycardia but was unsuccessful, so a cardioversion was performed.At this point the patient¿s blood pressure dropped.An echocardiogram using intracardiac echocardiography revealed the effusion.The patient went into cardiac arrest, and cpr was performed.Then, pericardiocentesis was performed to remove 700 cc of fluid from the pericardial space.Protamine was also administered.Patient was reported in stable condition and was moved to the intensive care unit (icu) with the pericardial drain in place.It is unknown if extended hospitalization was required.The physician did not believe that biosense webster inc.Products contributed to the patient event.Visitag and force dashboard were both used, with visitag settings at 1.5 and 3.0 with no force over-time settings.Average force was used as the visitag setting.The pacing leads were through the piu, and it was pacing to pace out of the atrial tachycardia.There wasn¿t any unwanted pacing being delivered.

Brand Name
NAVI-STAR RMT ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10753301
Report Number2029046-2020-01583
Device Sequence Number16942848
Product Code LPB
UDI-Device Identifier10846835008463
UDI-Public10846835008463
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNR7TCS4Y
Device Catalogue NumberUNK_NAVISTAR RMT 4MM
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age48 YR